Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 56, NWS St. Louis, MO

March 30, 2025Reynolds County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 30, 2025, 4:22 PM CDT for Reynolds County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2025, 4:22 PM CDT (21:22 UTC)
Expired
Mar 30, 2025, 5:00 PM CDT
In force
38 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 167 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 2:35 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

890 
WUUS53 KLSX 302122
SVRLSX
MOC179-302200-
/O.NEW.KLSX.SV.W.0056.250330T2122Z-250330T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
422 PM CDT Sun Mar 30 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Reynolds County in southeastern Missouri...

* Until 500 PM CDT.

* At 422 PM CDT, a severe thunderstorm was located 11 miles west of 
  Ellington, or 39 miles southwest of Ironton, moving east at 45 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Ellington, Garwood and Redford.

This includes the following State Parks...
	Clearwater Lake Recreational Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

A Tornado Watch remains in effect until 1100 PM CDT Sunday for a 
portion of southeast Missouri.

&&

LAT...LON 3735 9075 3727 9075 3727 9074 3717 9074
      3717 9076 3714 9076 3714 9078 3705 9078
      3705 9096 3710 9096 3710 9102 3717 9103
      3716 9107 3720 9109 3720 9113 3725 9112
      3725 9116 3731 9116 3731 9118 3734 9118
TIME...MOT...LOC 2122Z 271DEG 37KT 3721 9117

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Pfahler
2 follow-up statements
826 
WWUS53 KLSX 302140
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
440 PM CDT Sun Mar 30 2025

MOC179-302200-
/O.CON.KLSX.SV.W.0056.000000T0000Z-250330T2200Z/
Reynolds MO-
440 PM CDT Sun Mar 30 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 5 PM CDT FOR 
EAST CENTRAL REYNOLDS COUNTY...

At 440 PM CDT, a severe thunderstorm was located over Ellington, or 
32 miles southwest of Ironton, moving east at 45 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail
         damage to roofs, siding, windows, and vehicles. Expect
         wind damage to roofs, siding, and trees.

Locations impacted include...
  Ellington and Redford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

A Tornado Watch remains in effect until 1100 PM CDT Sunday for a 
portion of southeast Missouri.

&&

LAT...LON 3720 9113 3722 9113 3725 9112 3725 9114
      3734 9105 3735 9075 3727 9075 3727 9074
      3725 9074 3720 9109
TIME...MOT...LOC 2122Z 248DEG 38KT 3718 9123

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Pfahler
745 
WWUS53 KLSX 302154
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
454 PM CDT Sun Mar 30 2025

MOC179-302204-
/O.EXP.KLSX.SV.W.0056.000000T0000Z-250330T2200Z/
Reynolds MO-
454 PM CDT Sun Mar 30 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 5 PM CDT FOR EAST 
CENTRAL REYNOLDS COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning will be allowed to expire.

&&

LAT...LON 3720 9113 3722 9113 3725 9112 3725 9114
      3734 9105 3735 9075 3727 9075 3727 9074
      3725 9074 3720 9109
TIME...MOT...LOC 2140Z 248DEG 38KT 3725 9101

$$

Pfahler

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:47 PM CDT, 35 minutes earlier. Its key messages:

  • Thunderstorms, some severe, will be likely before moving out of the area by early this evening. Large hail of up to two inches in diameter, damaging winds, and a few tornadoes remain the severe weather threats.
  • Strong to severe thunderstorms are possible on Tuesday night and again on Wednesday, mainly in the afternoon and evening.
Area forecast discussion, Mar 30, 3:47 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
347 PM CDT Sun Mar 30 2025

.KEY MESSAGES...

- Thunderstorms, some severe, will be likely before moving out of
the area by early this evening.  Large hail of up to two inches in
diameter, damaging winds, and a few tornadoes remain the severe
weather threats.

- Strong to severe thunderstorms are possible on Tuesday night and
again on Wednesday, mainly in the afternoon and evening.

&&

.SHORT TERM...  (Through Late Monday Night)
Issued at 345 PM CDT Sun Mar 30 2025

Severe thunderstorms continue to produce hail up to golfball size as
they move across southeast Missouri and southwest Illinois this
afternoon.  Still cannot rule out a few larger hailstones and a
tornado or two with the supercells or wind gusts to 70 mph with any
bowing segments before these storms move out of the area by 7-8 pm
with the cold front.  Then expect mainly dry weather the rest of
tonight through Monday night as a deep ridge will move into the area
as the HREF is showing high probabilities of staying dry.

It will be much cooler starting tonight with lows tonight and Monday
night mainly in the 30s and highs on Monday only in the 50s.
Confidence in these temperatures is pretty high as the NBM IQR is
only 3-5 degrees at St. Louis.

Britt

&&

.LONG TERM...  (Tuesday through Next Sunday)
Issued at 345 PM CDT Sun Mar 30 2025

Dry weather is still anticipated on Tuesday before we see an
increase in showers and thunderstorms on Tuesday night, particularly
north of I-70 where there will be strong moisture convergence on the
nose of an overnight low level jet.  Steep lapse rates coupled with
strong moisture transport ahead of a incoming upper trough will lead
to favorable MUCAPES for large hail late Tuesday night over parts of
northeast Missouri and west central Illinois per the latest SPC
SWODY3.

Latest cluster analysis is in better agreement in keeping the next
upper low to the north of the area on Wednesday along with the
timing of the front.  The LREF/GFS/ECMWF are showing a large
unstable warm sector ahead of the front with deep layer shear
favoring strong to severe thunderstorms.  It is unclear at this
point how much forcing will be available for the storms to form with
the upper low passing so far to the north of the area and what the
storm mode will ultimately will be.   The potential for showers and
a few thunderstorms will not clear out late week into next weekend
as the upper pattern will turn west-southwesterly behind the upper
trough. This will cause the attendant cold front to hold up just
south of the CWA keeping a chance (30-80%) of additional showers and
thunderstorms with the highest chances in southeast Missouri.

Britt

&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1248 PM CDT Sun Mar 30 2025

Have kept a tempo group for showers and thunderstorms in the St.
Louis metro terminals through 19Z. Any of the heavier showers or
thunderstorms could produce IFR ceilings and visibilities along
with hail and wind gusts over 35 knots. Then mainly dry weather is
expected the rest of the period with MVFR ceilings at UIN/JEF/COU
through 14-16Z before improving to VFR. There will also be a
period of VFR condition at the St. Louis area terminals this
afternoon before MVFR ceilings move into that airports tonight.
Westerly winds with gusts to 25 knots will turn to the northwest
tonight.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 30, 3:12 PM CDT, 1 hour 10 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
312 PM CDT Sun Mar 30 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-312015-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
312 PM CDT Sun Mar 30 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Severe thunderstorms remain like into this early evening, primarily
across east- central and southeast Missouri and southwest and south-
central Illinois. Large hail of 2+ inches in diameter, damaging
winds, and a few tornadoes remain the severe weather threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is another chance of thunderstorms for parts of the area
Tuesday night through Saturday. Strong to severe thunderstorms are
possible on Tuesday night and again Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed through this evening.

Britt

In the hours before

Local storm report, Mar 30, 3:27 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
327 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     Hail             Addieville              38.39N 89.49W
03/30/2025  E1.00 Inch       Washington         IL   Public

            photos of hailstones compared to a quarter
            as well as wind driven hail damage to siding
            of a buiding. siding has multiple quarter
            sized holes.

&&

LSJ
Local storm report, Mar 30, 3:37 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
337 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     Hail             2 NNW Cartter           38.58N 88.92W
03/30/2025  E1.75 Inch       Marion             IL   Emergency Mngr

            quarter to golf ball sized hail south and
            east of Salem IL.

&&

LSJ
Local storm report, Mar 30, 3:39 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
339 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     Hail             Nashville               38.34N 89.38W
03/30/2025  M1.25 Inch       Washington         IL   Emergency Mngr

            Via Slack with picture of stones next to
            ruler - measured half dollar sized hail.

&&

LSJ
Local storm report, Mar 30, 3:41 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
341 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     Hail             2 WSW Cartter           38.53N 88.94W
03/30/2025  E1.00 Inch       Marion             IL   Public

            Via Twitter.

&&

LSJ
Local storm report, Mar 30, 3:45 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
345 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     Hail             Bonne Terre             37.92N 90.56W
03/30/2025  E1.75 Inch       St. Francois       MO   Public

            Relayed from PAH: Picture of estimated golf
            ball sized hail.

&&

LSJ
Local storm report, Mar 30, 4:09 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
409 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     Tstm Wnd Dmg     Breese                  38.61N 89.53W
03/30/2025                   Clinton            IL   Emergency Mngr

            Doors of a farm outbuilding blown in and
            camper blown on its side. Pictures from
            Slack.

&&

LSJ

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:04 AM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Shelby41 min
Mar 30, 1:23 PM CDTSevere Thunderstorm WarningLSXCrawford, Washington52 min
Mar 30, 1:50 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXJefferson, Saint Francois, Washington40 min
Mar 30, 1:58 PM CDTSevere Thunderstorm WarningLSXJefferson62 min
Mar 30, 2:06 PM CDTAreal Flood AdvisoryLSXFranklin, Saint Charles, Saint Louis, Warren3 hr
Mar 30, 2:27 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois48 min
Mar 30, 2:38 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois, Washington39 min
Mar 30, 2:54 PM CDTSevere Thunderstorm WarningLSXReynolds51 min
Mar 30, 3:16 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXSainte Genevieve44 min
Mar 30, 3:27 PM CDTSevere Thunderstorm WarningLSXIron, Madison, Saint Francois48 min
Mar 30, 3:55 PM CDTSevere Thunderstorm WarningLSXMadison, Sainte Genevieve, Saint Francois35 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.